Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 28, 2006, 3:52 PM EDT for Volusia County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 3:52 PM EDT (19:52 UTC)
- Expired
- May 28, 2006, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:00 PM EDT | TSTM WND DMG | 1 Ne Deltona, FL | DELTONA POLICE DEPARTMENT REPORTS BLOWN TRANSFORMERS, DOWNED POWER LINES AND HAIL OF UNKNOWN SIZE IN NORTHEAST PORTIONS OF DELTONA. |
| May 28, 4:00 PM EDT | TSTM WND DMG | Deltona, FL | DOWNED TREE AND POWER LINE IN VICINITY OF APRIL AVE AND FT SMITH BLVD. HAIL BETWEEN DIME AND NICKEL SIZE. ESTIMATED WIND GUST TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 281953
SVRMLB
FLC127-282030-
/O.NEW.KMLB.SV.W.0018.060528T1952Z-060528T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL VOLUSIA COUNTY IN FLORIDA
THIS INCLUDES THE CITIES OF...OSTEEN...ORANGE CITY...LAKE MONROE...
DELTONA...LAKE HELEN
* UNTIL 430 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS FROM DELTONA TO LAKE ASHBY...
MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE MONROE BY 420 PM EDT
OSTEEN AND ENTERPRISE BY 425 PM EDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2904 8113 2875 8103 2883 8110 2880 8117
2886 8131 2901 8131 2902 8117
$$
CRISTALDI2 follow-up statements
000
WWUS52 KMLB 282009
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT SUN MAY 28 2006
FLC127-282030-
/O.CON.KMLB.SV.W.0018.000000T0000Z-060528T2030Z/
VOLUSIA FL-
408 PM EDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL VOLUSIA COUNTY...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ORANGE CITY TO DELTONA TO
LAKE ASHBY...MOVING SOUTH AT 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OSTEEN...ENTERPRISE AND DEBARY BY 425 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER
...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2904 8113 2875 8103 2883 8110 2880 8117
2886 8131 2901 8131 2902 8117
$$
CRISTALDI000
WWUS52 KMLB 282030
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT SUN MAY 28 2006
FLC127-282039-
/O.EXP.KMLB.SV.W.0018.000000T0000Z-060528T2030Z/
VOLUSIA FL-
429 PM EDT SUN MAY 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR VOLUSIA COUNTY EXPIRES AT 430
PM EDT...
AT 429 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A
RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL
POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
LAT...LON 2883 8076 2878 8100 2863 8100 2883 8110
2886 8134 2898 8134 2919 8151 2922 8161
2934 8165 2940 8144 2925 8141 2925 8117
2943 8110
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:23 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 28, 2:23 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 223 PM EDT SUN MAY 28 2006 .DISCUSSION...ALTHOUGH THE SHOWERS AND STORMS ASSOCIATED WITH A WEAKENING SURFACE TROUGH/BACKDOOR FRONT THAT WAS NORTH FLORIDA WERE DISSIPATING THE TROUGH ITSELF WILL ACT A LIFTING MECHANISM FOR SHOWERS AND STORMS AS IT MOVES DOWN THE PENINSULA THIS AFTERNOON AND EVENING. A WEAK PRESSURE GRADIENT ACROSS THE STATE WILL ALLOW EAST AND WEST COAST SEA BREEZES TO FORM AND PUSH TOWARD THE INTERIOR SECTIONS OF THE STATE...ALREADY OCCURRING..WITH MODELS SUGGESTING COLLISION ZONE FROM NORTH LAKE COUNTY TO POLK COUNTY. AREA IS WEST OF METRO ORLANDO BUT LOOKS TO IMPACT SOUTHEAST ORANGE COUNTY WHERE THERE IS MAJOR TOURISM THIS WEEKEND. MORNING SOUNDINGS SHOWED 500MB TEMPERATURES AROUND -8C AND A DRIER AIR MASS ABOVE 800MB...SHORT TERM MODEL FORECASTS WERE INDICATING TEMPERATURES A LITTLE COOLER/8.5C AND BASE OF THE DRY AIR ZONE LIFTING DURING THE EVENING. STILL HAVE TO BE CONCERN ABOUT GUSTY WINDS...SMALL HAIL AND LIGHTNING OVER THE WESTERN SECTIONS OF THE FORECAST AREA WHERE THE SEA BREEZE COLLISION IS EXPECTED TO TAKE PLACE LATE AFTERNOON/EARLY EVENING. SKIES WILL BECOME MOSTLY CLEAR AFTER MIDNIGHT AS CONVECTION DISSIPATES. MONDAY...AS THE DISSIPATING FRONT CONTINUES MOVING DOWN THE PENINSULA AND EXITING THE CWA LATE IN THE DAY WINDS WILL SHIFT TO THE NORTHEAST AND BRING ONSHORE A MORE STABLE AIR MASS WITH RAIN CHANCES DROPPING OFF DRAMATICALLY. HOWEVER...WILL KEEP CURRENT SLIGHT POP WITH THE DEEPER MOISTURE AND SEA/LAKE BREEZE INTERACTIONS OVER THE SOUTHERN INTERIOR SECTIONS. .LONG TERM...(TUE-SUN)...BACKDOOR SURFACE FEATURE SETTLES SOUTH OF FORECAST AREA AND DISSIPATES LEAVING DEEP LAYER DRYING IN ITS WAKE ARRIVING FROM THE NORTHEAST MONDAY EVENING THRU THE OVERNIGHT. THIS SETS UP LOWER RH CONDITIONS FOR TUE...ESPECIALLY NORTH AND INLAND. POPS BECOME LESS LIKELY WITH ONLY REASONABLE SHOT TOWARD SOUTH CFA WHERE MOISTURE WILL BE SLIGHTLY HIGHER IN PRESENCE OF WEAK ONSHORE FLOW AND SEA BREEZE AND LAKE BREEZE POTENIAL INTERACTIONS. HOWEVER...NOT INCLINED TO MENTION IN FORECAST. WEAK UPPER LOW EAST OF STATE MOVES LITTLE BUT THEN EVENTUALLY FORECAST TO OPEN AND MOVE NORTH AND EAST...KEEPING FLORIDA WITH WEAK UPPER RIDGING. YET... DOWNSTAIRS...GFS WANTS TO EVOLVE AN INVERTED TROUGH JUST OFFSHORE. THE EFFECT EITHER WAY IS FOR ONSHORE FLOW TO CONTINUE THRU THURSDAY AND GRADUAL REMOISTENING. THEN...LOW LEVEL WINDS TO VEER SOUTHWEST FOR FRIDAY AHEAD OF NEXT MID-LAT SYSTEM. STEERING ADJUSTMENTS TO BRING INCREASED OPPORTUNITY FOR SCT CONVECTION FRI-SUN EACH DAY. && .MARINE...BUOY 009 HAS BEEN RECORDING WSW WINDS 5 TO 10 KNOTS AND 1 TO 2 FOOT SEAS PAST SEVERAL HOURS. ONSHORE WINDS WILL SHIFT BACK TO THE WEST EARLY THEN VEER TO THE NORTHEAST AS A DISSIPATING FRONT PUSHES DOWN THE AREA. EXPECT SEA BREEZES TO ENHANCE SPEEDS AT THE COAST BUT STILL IN THE 10 TO 15 KNOT RANGE. SEAS 3 FEET OR LESS. && .AVIATION...VFR AREA-WIDE EXCEPT FOR MAINLY MVFR IN VCNTY OF ISOLATED STORMS KDAB/KSFB MID-LATE AFTERNOON AND KMCO WEST LATE AFTERNOON TO EARLY EVENING. EXPECT STRONGEST AND GREATEST CONCENTRATION OF STORMS WEST OF KMCO LATE TODAY AND THIS EVENING. GROUND MOISTURE FROM EVENING RAINS AND LIGHT WINDS MAY PRODUCE LATE NIGHT MVFR FOG AT INLAND SITES. && .FIRE WEATHER...MINIMAL RH VALUES WILL REMAIN NEAR OR ABOVE 40 PERCENT. MAIN CONCERN TONIGHT WILL BE CLOUD TO GROUND LIGHTNING ASSOCIATED WITH LATE AFTERNOON AND EVENING STORMS OVER WESTERN SECTIONS AND ISOLATED STORMS SOUTHERN SECTIONS MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 68 87 / 10 10 0 10 MCO 71 90 72 89 / 20 10 0 10 MLB 74 86 71 85 / 10 20 10 10 VRB 72 87 69 84 / 10 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....SHARP
Hazardous weather outlook, May 28, 6:19 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 619 AM EDT SUN MAY 28 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 282230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 619 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... A WEAKENING SURFACE TROUGH WILL DROP INTO NORTHERN PORTIONS OF THE REGION THIS AFTERNOON. IN ADDITION...A WEAK PRESSURE PATTERN WILL ALLOW THE ATLANTIC AND GULF SEA BREEZE BOUNDARIES TO FORM BY MID DAY AND ADVANCE STEADILY INLAND. ISOLATED LIGHTNING STORMS ARE EXPECTED TO DEVELOP NORTH OF ORLANDO AND IN THE VICINITY OF LAKE OKEECHOBEE...MAINLY AFTER 2 PM. BY LATE AFTERNOON...ADDITIONAL STORMS WILL FORM AS THE ATLANTIC AND GULF BREEZE BOUNDARIES COLLIDE...MAINLY FROM NEAR LAKE GEORGE TO JUST WEST OF ORLANDO TO LAKE KISSIMMEE. A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY DAMAGING WINDS...VERY HEAVY RAINFALL...AND POSSIBLY SOME SMALL HAIL. THESE STORMS WILL INITIALLY MOVE LITTLE...BUT THEN WILL ADVANCE TOWARDS THE WESTERN PENINSULA AT 10 MPH...REACHING THE GULF OF MEXICO BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED LIGHTNING STORMS MAY FORM MONDAY AFTERNOON IN THE VICINITY OF LAKE OKEECHOBEE...OTHERWISE DRY WEATHER IS EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH TUESDAY. ON WEDNESDAY...ISOLATED STORMS WILL BE POSSIBLE LATE IN THE DAY ACROSS THE CENTRAL FLORIDA INTERIOR. INCREASING MOISTURE LEVELS AND ACTIVE SEA BREEZE BOUNDARIES SUGGEST A RETURN TO SCATTERED DAILY STORMS BEGINNING THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:35 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 43 min |
| May 28, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 59 min |
| May 28, 6:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.